MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that once the intraocular lens (iol) was fully inserted, it was noticed that debris was stuck on the lens.The surgical tech did not see the issue until it was inserted in the eye and under the microscope.It appeared that "something was stuck to or on the lens".The lens was then removed and replaced in the same procedure.Another johnson and johnson iol was implanted successfully as replacement (same model and diopter).No medical or surgical intervention was required and there was no patient injury.The patient is doing well post-operatively.No further information was provided.
 
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: the product was received for evaluation.Additional information was received and reported that the right eye was the operative eye.The surgeon did not have to change technique due to the issue.The patient did not have any adverse effects.The incision was not enlarged.Patient date of birth is (b)(6) 1959 (63 years), gender is female and the inserter used was emerald.The following fields have been updated accordingly: section a2: age and date of birth: 63 years, (b)(6) 1959.Section a3: gender: female.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: feb 14, 2023.Section d10: concomitant medical products and therapy dates: medical products: emerald inserter, unknown lot #.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint lens was received cut in half.Inspection of the halves received revealed that one haptic was bent and that there was a white material on the surface of the lens.The lens was sent to eag laboratories for further fourier transform infrared (ftir) testing.A material analysis report was requested for the foreign material (fm).Per the results, the fm is consistent with a glucose or a glucose derivative (i.E., sugar, saccharides).The ftir spectrum raw data output file generated by eag laboratories was then compared against the añasco manufacturing process ftir library yielded no results with at least a 0.90000 correlation.The top hit was "52846-007lens paper 8x12 inches¿ with a 0.435146 correlation.Furthermore, the top hits were reviewed and do not share a similar nature with the fm.The origin of the alleged foreign material cannot be determined to be part of manufacturing process and is therefore inconclusive.The manufacturing ftir library is not all inclusive for materials found outside of the manufacturing process.Furthermore, añasco has manufacturing controls in place to prevent the release of product with foreign material on it.The complaint issue was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16387096
Report Number3012236936-2023-00375
Device Sequence Number5618552
Product Code HQL
UDI-Device Identifier05050474529021
UDI-Public(01)05050474529021(17)271020
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALD INSERTER, UNKNOWN LOT #
Patient Age63 YR
Patient SexFemale